Alert archive / Tennessee / Frost Advisories in 2013

Frost Advisory 2, NWS Memphis, TN

April 24, 201316 counties in Tennessee; Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas

NWS Memphis, TN issued this frost advisory at Apr 24, 2013, 3:52 PM CDT for 16 counties in Tennessee; Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas. It took effect at Apr 25, 2013, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2013, 3:52 PM CDT (20:52 UTC)
In effect from
Apr 25, 2013, 1:00 AM CDT
Expired
Apr 25, 2013, 8:36 AM CDT
In force
8 hr
Issued by
NWS Memphis, TN
All 22 counties

Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
418 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-280 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS74 KMEG 242052
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT WED APR 24 2013

...FROST EXPECTED ACROSS PARTS OF THE MIDSOUTH TONIGHT...

.HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. CLEARING SKIES
AND LIGHT WINDS WILL PROMOTE EXCELLENT RADIATIONAL COOLING. AS A
RESULT AREAS OF FROST WILL DEVELOP ACROSS NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL AND MUCH OF WEST TENNESSEE.

ARZ008-009-017-018-MOZ113-115-TNZ001>004-019>021-050>055-090>092-
250500-
/O.NEW.KMEG.FR.Y.0002.130425T0600Z-130425T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-
HENRY-DYER-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT...
CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...
BOLIVAR...SAVANNAH
352 PM CDT WED APR 24 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES RANGING FROM 33 TO
  36 DEGREES WILL RESULT IN AREAS OF FROST. 

* TIMING...1 AM CDT UNTIL 9 AM CDT. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SJM
3 follow-up statements
576 
WWUS74 KMEG 250130
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
830 PM CDT WED APR 24 2013

...FROST EXPECTED ACROSS PARTS OF THE MIDSOUTH TONIGHT...

.HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. CLEAR SKIES
AND LIGHT WINDS WILL PROMOTE EXCELLENT RADIATIONAL COOLING. AS A
RESULT AREAS OF FROST WILL DEVELOP ACROSS NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL AND MUCH OF WEST TENNESSEE.

ARZ008-009-017-018-MOZ113-115-TNZ001>004-019>021-050>055-090>092-
251000-
/O.CON.KMEG.FR.Y.0002.130425T0600Z-130425T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-
HENRY-DYER-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT...
CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...
BOLIVAR...SAVANNAH
830 PM CDT WED APR 24 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES RANGING FROM 33 
  TO 36 DEGREES WILL RESULT IN AREAS OF FROST. 

* TIMING...1 AM CDT UNTIL 9 AM CDT.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JCL
477 
WWUS74 KMEG 250819
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CDT THU APR 25 2013

...FROST EXPECTED ACROSS PARTS OF THE MIDSOUTH THIS MORNING...

.HIGH PRESSURE WILL SETTLE OVER THE REGION THIS MORNING. CLEAR SKIES AND
LIGHT WINDS WILL PROMOTE EXCELLENT RADIATIONAL COOLING. AS A
RESULT AREAS OF FROST WILL DEVELOP ACROSS NORTHEAST ARKANSAS...
THE MISSOURI BOOTHEEL AND MUCH OF WEST TENNESSEE.

ARZ008-009-017-018-MOZ113-115-TNZ001>004-019>021-050>055-090>092-
251400-
/O.CON.KMEG.FR.Y.0002.000000T0000Z-130425T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-
HENRY-DYER-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT...
CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...
BOLIVAR...SAVANNAH
319 AM CDT THU APR 25 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES RANGING FROM 33 
  TO 36 DEGREES WILL RESULT IN AREAS OF FROST. 

* TIMING...THROUGH 9 AM CDT.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KRM
722 
WWUS74 KMEG 251336
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
836 AM CDT THU APR 25 2013

ARZ008-009-017-018-MOZ113-115-TNZ001>004-019>021-050>055-090>092-
251445-
/O.CAN.KMEG.FR.Y.0002.000000T0000Z-130425T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-
HENRY-DYER-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT...
CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...
BOLIVAR...SAVANNAH
836 AM CDT THU APR 25 2013

...FROST ADVISORY IS CANCELLED...

TEMPERATURES HAVE WARMED INTO THE 40S ACROSS THE ADVISORY AREA
THIS MORNING. THUS...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS
CANCELLED THE FROST ADVISORY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:41 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 24, 3:41 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT WED APR 24 2013

.DISCUSSION...

CURRENTLY...A VERY COOL SPRING AFTERNOON ACROSS THE MIDSOUTH WITH
TEMPERATURES BARELY TOUCHING 50 IN SOME AREAS. SKIES ARE FINALLY
STARTING TO CLEAR ACROSS NE AR AND THE MO BOOTHEEL THOUGH THE
MAJORITY OF LOCATIONS ARE STILL MOSTLY CLOUDY.

TONIGHT...SKIES WILL CLEAR THIS EVENING AS SURFACE HIGH PRESSURE
BUILDS IN. BY 12Z THU THE HIGH WILL BE CENTERED OVER THE MIDSOUTH
WITH CLEAR SKIES AND LIGHT WINDS. EXPECT GOOD RADIATIONAL COOLING
ONCE THE CLOUDS CLEAR OUT AND TEMPS WILL DIP INTO THE 30S ACROSS
MUCH OF THE AREA. EXPECT AREAS OF FROST ACROSS NE AR...THE MO
BOOTHEEL AND MUCH OF WEST TN AS TEMPS DROP INTO THE MID 30S IN
THOSE LOCATIONS. WOULD NOT BE SURPRISED TO SEE SOME PATCHY FROST
IN PARTS OF SHELBY COUNTY.

THURSDAY AND THURSDAY NIGHT...HIGH PRESSURE WILL PREVAIL AND A VERY
PLEASANT DAY IS EXPECTED ALBEIT A LITTLE COOLER THAN NORMAL WITH
HIGHS IN THE UPPER 60S. MID AND HIGH CLOUDS WILL START TO INCREASE
LATER ON THURSDAY NIGHT AS THE NEXT SYSTEM APPROACHES. LOW TEMPS
THURSDAY NIGHT WILL BE WARMER...IN THE 40S TO AROUND 50.

FRIDAY THROUGH SATURDAY NIGHT...A MID LEVEL TROUGH WILL PUSH ACROSS
THE SOUTHERN PLAINS AND INTO THE MIDSOUTH FRIDAY AFTERNOON AND
FRIDAY NIGHT. A WEAK SURFACE LO IS FORECAST TO TRACK FROM N CENTRAL
TEXAS EAST INTO CENTRAL MISSISSIPPI. DEEP MOISTURE AND DECENT LIFT
WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS FROM FRIDAY
AFTERNOON INTO AT LEAST SATURDAY MORNING. RIGHT NOW THE
THUNDERSTORMS SHOULD REMAIN ELEVATED THROUGH THE PERIOD AND THE
SEVERE WEATHER THREAT IS CLOSE TO NIL. BY SATURDAY AFTERNOON THE
MID LEVEL TROF STARTS MOVING EAST OF THE REGION AND PRECIP CHANCES
WILL TAPER OFF WITH JUST A FEW LEFTOVER SHOWERS ACROSS N MS BY
SATURDAY EVENING. TEMPS WILL BE SLIGHTLY BELOW NORMAL DURING THE
PERIOD.

SUNDAY THROUGH MONDAY NIGHT...TENDED TO FOLLOW THE ECMWF DURING
THIS PERIOD. THE GFS IS SLOWER MOVING THE MID LEVEL TROF THROUGH
AND LINGERS PRECIP INTO SUNDAY BUT FOR NOW WILL FOLLOW THE DRIER
ECMWF. BY SUNDAY THE ECMWF STARTS TO BUILD A WEAK UPPER RIDGE OVER
THE AREA WITH RAIN FREE WEATHER AND WARMER WITH TEMPS IN THE MID
70S. MONDAY WILL BE A LITTLE WARMER AND CONTINUED DRY WITH HIGHS
APPROACHING 80.

TUESDAY AND WEDNESDAY...BY TUESDAY THE UPPER RIDGE STARTS TO
BREAK DOWN WITH WEAK TROFFING MOVING OVER THE AREA WITH AT LEAST SMALL
CHANCES FOR THUNDERSTORMS...WARM AND INCREASINGLY HUMID. BY
WEDNESDAY PRECIP CHANCES MAY BE ON THE INCREASE AS A COLD FRONT
STARTS TO APPROACH THE AREA.

SJM

&&

.AVIATION...

18Z TAF CYCLE

MVFR CONDITIONS CONTINUE TO PREVAIL AT MEM/MKL/TUP DUE TO POST-FRONTAL
STRATOCUMULUS. MEANWHILE...VFR CONDITIONS ASSOCIATED WITH GRADUAL
CLEARING HAS OCCURRED AT JBR. CLEARING IS EXPECTED TO OCCUR AT
MEM/MKL AROUND 24/21Z...AND AT TUP AROUND 24/23Z. HAVE INCLUDED
TEMPOS AT MKL/JBR/TUP BETWEEN 25/08-12Z FOR THE POTENTIAL OF MVFR
CONDITIONS DUE TO PATCHY FOG. NORTH WINDS WILL BECOME LIGHT/NEARLY
CALM AFTER 25/00Z.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  42  69  51  72 /  10   0  10  30
MKL  33  67  43  70 /  10   0   0  20
JBR  37  67  47  65 /   0   0  10  50
TUP  39  68  44  74 /  10   0   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FROST ADVISORY FROM 1 AM TO 9 AM CDT THURSDAY FOR CLAY-GREENE-
     LAWRENCE-RANDOLPH.

MO...FROST ADVISORY FROM 1 AM TO 9 AM CDT THURSDAY FOR DUNKLIN-
     PEMISCOT.

MS...NONE.
TN...FROST ADVISORY FROM 1 AM TO 9 AM CDT THURSDAY FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.

&&
Hazardous weather outlook, Apr 24, 3:22 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
322 AM CDT WED APR 24 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
322 AM CDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST MAY DEVELOP ACROSS PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE LATE
TONIGHT INTO THURSDAY MORNING AS LOW TEMPERATURES DROP INTO THE MID 30S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

Nearby

Frost Advisories in Tennessee, 2013Frost Advisories in Arkansas, 2013Frost Advisories in Missouri, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.